Thunderstorm Wind, Preston
- When
- September 27, 2:40 PM EST
- Where
- Preston County, Rowlesburg
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.350, -79.667
Thunderstorm winds downed several large trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 27, 2:15 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT FRI SEP 27 2002 WILL CANCEL FLOOD WATCH WITH THIS PACKAGE. LAST BANDS OF RAIN MOVING THROUGH AS REMAINS OF ISIDORE MOVING THRU NW PA ATTM. WILL KEEP IN GUSTY THUNDERSTORM IN SRN TIERS THIS EVENING AND WORD LIKELY EARLY WITH DECREASING POPS TO THE WEST. DID NOT MENTION FOG AS WIND SHOULD STAY OUT OF THE NW BETWEEN 10 AND 15 MPH. RIDGE BUILDING ON SATURDAY. SHOULD BE SOME CLOUDS AS MOISTURE SLOW TO PULL OUT THOUGH LATE IN DAY SHOULD CLEAR. RIDGE IN CONTROL THROUGH MONDAY WITH MOSTLY SUNNY SKIES THOUGH COULD BE SOME HIGH CLOUDINESS AS FLOW BECOMES SW ON MONDAY AND TUESDAY. NEXT CHANCE PRECIP LATER ON TUESDAY AS FRONT APPROACHES FROM THE NW. LAYS OUT BY MIDWEEK AND AWAITING FURTHER DEVELOPMENT INVOLVING LILY MOVING OUT OF THE GULF. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-271930- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1245 PM EDT FRI SEP 27 2002 ...THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA. ALTHOUGH THE CHANCE OF SEVERE WEATHER IS LIMITED...IF IT OCCURS...IT IS A LITTLE MORE LIKELY ACROSS SOUTHERN PENNSYLVANIA FROM UNIONTOWN EAST...WESTERN MARYLAND AND NORTHERN WEST VIRGINIA...BASICALLY EAST OF MORGANTOWN. WINDS ALOFT FROM THE REMNANTS OF ISIDORE ARE STRONG. EVEN A SMALL THUNDERSTORM COULD TAP THESE WINDS AND PRODUCE A BRIEF PERIOD OF STRONG GUSTY WINDS OR EVEN A BRIEF...WEAK TORNADO. SKYWARN ACTIVATION IS POSSIBLE THIS AFTERNOON.
MDZ001-WVZ023-041-271945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 259 PM EDT FRI SEP 27 2002 ...THUNDERSTORMS WITH GUSTY WINDS HEADER FOR NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND... A BAND OF THUNDERSTORMS WAS MOVING ACROSS CENTRAL WEST VIRGINIA AND WILL BE PUSHING INTO TUCKER COUNTY BETWEEN 315 PM AND 330 PM. THE LINE WILL CONTINUE NORTHEAST AT NEARLY 50 MPH AND MOVE INTO SOUTHERN PRESTON COUNTY AROUND 325 PM AND THEN GARRETT COUNTY ABOUT 330 PM TO 345 PM. BE ALERT FOR GUSTY WINDS TO NEAR 40 MPH AND HEAVY DOWNPOURS.
The Pittsburgh radar (KPBZ), 140 km away, was scanning. The volume nearest the first event began at 19:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2002Every state in 2002This day in weather historyWarnings in West Virginia, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316592.